Second Order Polynomials in the Two Dimensional Moment Problem

Микола Євгенович Дудкін, Валентина Іванівна Козак


Background. The properties of block Jacobi matrices corresponding two-dimensional moment problem are studied here. We introduce polynomials of the second kind similar to the corresponding polynomials of the second kind corresponding classical Hamburger moment problem. In a previous publication we orthogonalize two-index family polynomial \[x^{n}, y^{n}, n,m\in \textrm{N}_{0}\] with respect to the measure on the real plane. The resulting polynomials \[P_{n,\alpha }(x,y),\alpha =0, 1, ...,n\] are the analogues polynomials of the first kind. The same polynomials are solutions of the system of difference equations \[J_{A} P(x,y)=xP(x,y),J_{B} P(x,y)=yP(x,y)\] generated by symmetric block Jacobi matrices \[J_{A}\] and \[J_{B},\] corresponding operators are commute in the strong resolvent sense. Solutions exist for a given initial condition, i.e., first polynomial is supposed constant for certainty equal unit \[P_{0;0}(x,y)=1.\] Our investigations consist of the fact to confirm or refute the hypothesis that the second kind polynomial \[Q_{n;\alpha}(x,y)\] is also satisfy the same system but with another initial condition – first polynomial is constant equal zero \[Q_{0;0}(x,y)=0.\] Polynomials of the second kind in the classical case are defined by a certain functional.

Objective. The purpose of the study is to find functional that would define polynomials of the second kind, using given by polynomials of the first kind. Thus obtained polynomials of the second kind must also satisfy the system of difference equations.

Methods. Getting results are contributed to numerous examples of consideration, partial eases. Next verified.

Results. The result of research is suggested in this functional analogue of the two-dimensional case:

\[Q_{n} (z_{1},z_{2})=\iint_{R^{2}}\frac{P_{n}(\lambda ,\mu )-P_{n}(\lambda,z_{2})-P_{n}(z_{1},\mu)+P_{n}(z_{1},z_{2})}{(\lambda -z_{1})(\mu -z_{2})} d\rho (\lambda,\mu )\]

where \[Q_{n} (z_{1},z_{2})=(Q_{n;0} (z_{1},z_{2}), Q_{n;1} (z_{1},z_{2}),...,Q_{n;n} (z_{1},z_{2})),z_{1},z_{2}\in C\setminus R, n\in N_{0}.\]

Conclusions. This paper introduced polynomials of the second kind related to real two-dimensional moment problem. It is shown that these polynomials satisfy a system of difference equations generated by block Jacobi matrices type. For polynomials of the first kind the convergence of the series is studied based on the certainty or uncertainty investigated problem points.


Two-dimensional moment problem; Block Jacobi type matrix; Two-dimensional polynomials of the first and second kind


M.G. Krein, “On the general method of decomposition of positive defined kernels on elementary products”, Dokl. Acad. Nauk SSSR, vol. 53, no. 1, pp. 3–6, 1946 (in Russian).

M.G. Krein, “On Hermitian operators with directing functionals”, Zbirnyk Prac' Inst. Mat. AN USSR, no. 10, pp. 83–106, 1948 (in Ukrainian).

N.I. Akhiezer, The Classical Moment Problem and Some Related Questions in Analysis. New York: Hafner, 1965 (Russian original, 1961).

Yu.M. Berezansky, “The expansions in eigenfunctions of partial difference equations of order two”, Trudy Moskov. Mat. Obshch., vol. 5, pp. 203–268, 1956 (in Russian).

Ju.M. Berezanskii, Expansions in eigenfunctions of selfadjoint operators (Translations of Mathematical Monographs. Vol. 17),Providence,R.I.: Am. Math. Soc., 1968, 809 p.

Yu.M. Berezansky and Yu.G. Kondratiev, Spectral Methods in Infnite-Dimensional Analysis, vols. 1, 2. Dordrecht/Boston/Lon­­don: Kluwer Academic Publishers, 1995.

V.I. Kozak, “Inverse spectral problem for block Jacobi type matrices corresponding real two dimensional moment problem”, Naukovi Visti NTUU KPI, no. 4, pp. 10–15, 2013 (in Ukrainian).

M.E. Dudkin and V.I. Kozak, “Direct and inverse spectral problems for block Jacobi type bounded symmetric matrices related to the two dimensional real moment problem”, Methods Funct. Anal. Topology, vol. 20, no. 3, pp. 219–251, 2014.

P.K. Suetin, Orthogonal Polynomials on Two Variables. Moscow, Russia: Nauka, 1988, 384 p. (in Russian).

GOST Style Citations

  1. Крейн М.Г. Об одном общем методе разложения положительно определенных ядер на элементарные произведения // ДАН СССР. – 1946. – 53, № 1. – C. 3–6.

  2. Крейн М.Г. Про ермітові оператори з напрямними функціоналами // Зб. наук. пр. Ін-ту матем. АН УРСР. – 1948. – № 10. – C. 83–106.

  3. Akhiezer N.I. The Classical Moment Problem and Some Related Questions in Analysis. New York: Hafner, 1965 (Russian original, 1961).

  4. Березанский Ю.М. Разложение по собственным функциям уравнений в частных разностях второго порядка // Тр. Моск. мат. общ-ва. – 1956. – 5. – С. 203–268.

  5. Berezanskii Ju.M., Expansions in eigenfunctions of selfadjoint operators // Translations of Mathematical Monographs. Vol. 17. – Providence,R.I.: Am. Math. Soc., 1968. – 809 p.

  6. Berezansky Yu.M., Kondratiev Yu.G. Spectral Methods in Infnite-Dimensional Analysis. Vols. 1, 2. – Dordrecht/Boston/Lon­don: Kluwer Academic Publishers, 1995.

  7. Козак В. Обернена спектральна задача для блочних матриць типу Якобі, відповідних дійсній двовимірній проблемі моментів // Наукові вісті НТУУ КПІ. – 2013. – № 4. – С. 10–15.

  8. Dudkin M.E., Kozak V.I. Direct and inverse spectral problems for block Jacobi type bounded symmetric matrices related to the two dimensional real moment problem // Methods Funct. Anal. Topology. – 2014. – 20, № 3. – P. 219–251.

  9. Суетин П.К. Ортогональные многочлены по двум переменным. – М.: Наука, 1988. – 384 с.

Copyright (c) 2017 NTUU KPI